The Day After the Night Before !

Well last night was my second week of MTX, last week on the following days it was awful, headache, creepie crawlies of nerves all over my body, nausea, sweating, freezing etc... Well today is different But i still Do Not like these Symptoms, Thank Goodness I am not reacting like last week, BUT, i do have That Creepie, crawlie, achey, uneasy feelings in my legs, has anyone else experienced this? I cant keep my legs still its erriie cold, warm, ache, and i have to keep moving my legs around in the bed, and as far as the RA I am really swollen in my hands especially, Well thats me for today, Any suggestions or comments (other than tell My Gp, ) I am sure I will tell her when I see her next, i keep a daily diary of how I am feeling each day, and what I am or not capable of doing, So that helps.

Lisa

11 Replies

oldestnewest
  • hi, i too have headaches,nausea, very cold legs. feet and hands, and that thing with not able to keep my legs still in bed is driving me silly..and husband , ive been on mtx for 9 weeks and each week is slightly getting less or maybe im just blocking out stuff...who knows .ive told the gp about it and he wasnt interested...i just keep on thinking if the stuff works its going to be worth it.

  • Luckily I have been Blessed I think with a pretty good group of doctors and Nurses, My GP will prob email my Rheumy, and he usually seems to get back to her quickly or one of the Rheumy Nurses,

  • It will get better as time goes on. The nausea and sickness I found was the worst to cope with but it did settle down and now I am on the injections, rarely ever get any problems. Not had headaches or cold extremities at all although my legs do jump occasionally in bed and I end up giving hubby a good kick!

    If you are both on the tablets, I found spacing them out during the day meant that a lot of the side effects didn't happen. Take them after a meal as well.

    MTX is a highly toxic drug which does work for RA - it can take up to 12 weeks to kick in properly and start relieving the pain and inflammation.

    In the meantime, paracetemol and nurofen (or something similar) will relieve pain and swellings as will ice packs and some people find heat packs better. .You can also get anti sickness tablets from your GP which help with the worst of the nausea. I also found keeping a bottle of pepto bismol in was good too. I took a spoonful when felt sick and it did work.

    Good luck to both of you. Do perservere but let your rheumy consultants know of any side effects you are not happy with. MTX doesn't suit everyone and if it turns out that you cannot take it, there are other medications.

    LavendarLady x

  • A diary is a great idea it will show any improvements as they happen , any problems do contact your GP xx

  • I have a lot of trouble with my internal thermostat these days, get freezing cold in the run up to flares and deep burning heat in joints at same time running up my back - and lots of tingles and nervous sensations - but had been assuming all this was down to the RA rather than the MTX? I find the Hydroxy I'm now on makes me feel queasy but the MTX doesn't and I've been taking it for 6 months now - it just makes me tired and emotionally drained for a few days after taking it normally.

    It is a powerful drug as LL points out and we shouldn't underrate how our bodies react to it in the early days - but I think lots of things do settle down for most people. It certainly works for me and when it does start kicking in you will probably feel very differently towards it - I now feel almost a bit defensive over it as it is saving my joints! TTx

  • Well Thanks for all the tips today, i will say today was better than last week, and i even got out of the house and a shower YEAH, So it was better than last week, But i still really hurt, i take also hydroxychloroquine, and celebrex and clonazepam, as well as some pretty strong pain killers, and when it all still really Hurts most day, I feel awful, i feel like I rattle when I walk, So i am sooo hoping that this MTX does eventually work, and they get the dose to a proper level, I just want Some RELIEF well all, have a restful night if you can

    Lisa x

  • Hi Lisa, I've been on Mtx tablets for years and occasionally have had the creepy crawly feeling in my legs. Dont know if it's all in my mind but I have found that sticking my feet out of the covers so that my feet get cold usually works for me. If that doesn't work I stick them under cold water for a few minutes. As I say could be a figment of my imagination but hey, who cares as long as it works.

    Judi

  • I found that I got these restless legs just after getting into bed.I now take 2 paracetamol about an hour before bed and have never had the problem again.

    Carolyn x

  • Hi

    Just took my 20mg MTX last night and today am tired, nauseous and weepy, this is my typical Friday aftermath but doesnt happen every week, thankfully. Don't have the restless legs, but do have the "jerky" episodes as mentioned above now and then. As LL says, it is a good drug although very strong. It suits me well and I don't have toomany nasty side effects.

    Pepto Bismol is American I think, but I do have Gaviscon in the house when I feel extremely sick - it's pink like Pepto so is a similar thing I think.

    Ginger is good for nausea, I've tried it as tea adn it works.

    Try camomile tea for the restless legs; my borhter has them and I suggested to him, he said it helps a bit, calms him down!

    We have very damp, wet weather right now which is giving me a hard time, so am using painkillers, taking my Naproxen for the inflammation and taking it easy today!

    Lynnx

  • Restless legs after going to bed can be helped by getting up and walking about the house for a bit, take another pain meds, or run a very wrm shower over them. Or all of the above. If it persists night after night, there is a meds for it. Good luck. Also, avoid eating anything with sugar in it 2 hours before bedtime. L.

  • I am already taking meds for the restless leg, what I am describing, is the day after the the MTX I have this lower leg crawly feeling, and I have to keep rubbing them, and moving them, it drives me mad x

You may also like...